Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
141 Doctors are Online

Double knee replacement, staph infection, overweight, small hole in knee, bleeding. Treatment?

My mom had double knee rplacements, developed a staph infection and has been on intravenous antibiotics for close to 8 weeks. She is overweight and has not done physical therapy as directed. Right now, 3 months later she still has a pea sized whole in knee that drips blood when she bends knee to move. What should we do now.
Asked On : Thu, 1 Nov 2012
Answers:  1 Views:  48
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Orthopaedic Surgeon, Joint Replacement 's  Response
I think she need to get a repeat knee surgery in which it has to cleaned up and wash thoroughly from inside and if there is bio film is formed then it may need removal of the implant, though three week is too early for any bio film formation.Also if there is any pus pocket inside then giving antibiotics without cleaning it completely is not going to work.
Answered: Wed, 6 Aug 2014
I find this answer helpful

1 Doctor agrees with this answer

Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor